### **Programme**

# **2010 International Conference on Survey Research Methodology**

August 25-26, 2010 Center for Survey Research Research Center for Humanities and Social Sciences Academia Sinica, Taiwan

#### **Hosting Organization:**

Center for Survey Research (CSR), RCHSS, Academia Sinica

#### Venue:

Conference Room I, Academic Activity Center, Academia Sinica No. 128, Section 2, Academia Road, Nankang, Taipei 11529, Taiwan

Conference Website: <a href="http://survey.sinica.edu.tw/2010">http://survey.sinica.edu.tw/2010</a>

### Day 1

AUGUST 25, 2010 (WEDNESDAY)		
08:40-09:20 (40mins)	REGISTRATION	
09:20-09:30 (10mins)	OPENING REMARKS	
	Conference Chair: Ying-Hwa Chang 章英華 (Director, Research Center for Humanities and Social Sciences, Academia Sinica)	
09:30-10:40 (70mins)	KEYNOTE SPEECH	
	Keynote Speaker:  James M. Lepkowski (Institute for Social Research, University of Michigan;  Joint Program in Survey Methodology, University of Maryland)  Title: Missing Data in Sample Surveys	
10:40-11:00 (20mins)	TEA BREAK	

11:00-12:30 (90mins)	SESSION I: MISSING DATA
	Chairperson:  James M. Lepkowski (Institute for Social Research, University of Michigan;  Joint Program in Survey Methodology, University of Maryland)
	A Case Study of "Fraction of Missing Information" in an Epidemiologic Regression Analysis  Julia Lee (Institute for Social Research, University of Michigan)  James M. Lepkowski (Institute for Social Research, University of Michigan)  Discussant: Chang-Tai Chao 趙昌泰 (Department of Statistics, National Cheng-Kung University)
	Some Practical Notes on Missingness at Random Yi-Hau Chen 程毅豪 (Institute of Statistical Science, Academia Sinica) Discussant: Shyh-Tyan Ou 歐士田 (Department of Statistics, National Taipei University)
	The Impact of Factor Analysis via Improper Incomplete Data Techniques – A TEPS Case Study  Hong-Long Wang 王鴻龍(Department of Statistics, National Taipei University) Jia-Ling Fan 范家菱(Department of Statistics, National Taipei University)  Discussant: Jing-Shiang Hwang 黃景祥(Institute of Statistical Science, Academia Sinica)
12:30-13:45 (75mins)	LUNCH and BREAK
13:45-14:30 (45mins)	THEMATIC SPEECH
	Chairperson: Chin-Chun Yi 伊慶春 (Institute of Sociology, Academia Sinica)
	Speaker:  Frauke Kreuter (Joint Program in Survey Methodology, College of Behavioral and Social Sciences, University of Maryland)  Title: Using Paradata for Questionnaire Design and Measurement Error Evaluation

	SESSION II: QUESTION AND SCALE DESIGN
	Which Program Do You Think is the Fairest? Probing into Hidden Partisans' Voter Preferences with Alternative Survey Questions
	Frank C.S. Liu 劉正山 (Institute of Political Science, National Sun Yat-Sen University)
	<b>Discussant:</b> Jeremy J. Albright (Inter-University Consortium for Social and Political Research, University of Michigan)
14:30-15:30	Developing a Dyslexia Scale for Adolescents and Adults in Taiwan
(60mins)	Ying-Fang Sun 孫櫻芳 (Department of Biomedical Imaging and Radiological Sciences, National Yang-Ming University)
	Ting-Hsiang Lin 林定香 (Department of Statistics, National Taipei University)
	Pei-Shan Liao 廖培珊 (Center for Survey Research, RCHSS, Academia Sinica)
	Discussant: Wen-Ta Tseng 曾文鐽 (Department of English, National Taiwan
	Normal University)
15:30-15:50 (20mins)	TEA BREAK
	SESSION III: DATA COLLECTION
	Chairperson: Tung-Liang Chiang 江東亮 (Institute of Health Policy and Management, National Taiwan University)
	Chairperson:    Tung-Liang Chiang 江東亮 (Institute of Health Policy and Management,    National Taiwan University)  Response and Data Quality of Computer Assisted Personal Interview – The
	Chairperson:     Tung-Liang Chiang 江東亮 (Institute of Health Policy and Management,     National Taiwan University)  Response and Data Quality of Computer Assisted Personal Interview – The Experience of National Health Interview Survey in Taiwan
15.50 17.20	Chairperson:     Tung-Liang Chiang 江東亮 (Institute of Health Policy and Management,     National Taiwan University)  Response and Data Quality of Computer Assisted Personal Interview – The     Experience of National Health Interview Survey in Taiwan     Yu-Hsuan Lin 林宇旋 (Bureau of Health Promotion, Department of Health)
15:50-17:20 (90mins)	Chairperson:    Tung-Liang Chiang 江東亮 (Institute of Health Policy and Management,    National Taiwan University)  Response and Data Quality of Computer Assisted Personal Interview – The    Experience of National Health Interview Survey in Taiwan    Yu-Hsuan Lin 林宇旋 (Bureau of Health Promotion, Department of Health)    Te-An Chang 張德安 (Bureau of Health Promotion, Department of Health)
	Chairperson:     Tung-Liang Chiang 江東亮 (Institute of Health Policy and Management,     National Taiwan University)  Response and Data Quality of Computer Assisted Personal Interview – The     Experience of National Health Interview Survey in Taiwan     Yu-Hsuan Lin 林宇旋 (Bureau of Health Promotion, Department of Health)
	Chairperson: Tung-Liang Chiang 江東亮 (Institute of Health Policy and Management, National Taiwan University)  Response and Data Quality of Computer Assisted Personal Interview – The Experience of National Health Interview Survey in Taiwan Yu-Hsuan Lin 林宇旋 (Bureau of Health Promotion, Department of Health) Te-An Chang 張德安 (Bureau of Health Promotion, Department of Health) Shu-Mei Chen 陳淑眉 (Bureau of Health Promotion, Department of Health)
	Chairperson:    Tung-Liang Chiang 江東亮 (Institute of Health Policy and Management, National Taiwan University)  Response and Data Quality of Computer Assisted Personal Interview – The Experience of National Health Interview Survey in Taiwan    Yu-Hsuan Lin 林宇旋 (Bureau of Health Promotion, Department of Health)    Te-An Chang 張德安 (Bureau of Health Promotion, Department of Health)    Shu-Mei Chen 陳淑眉 (Bureau of Health Promotion, Department of Health)    Mei-Huey Shiau 蕭美慧 (Bureau of Health Promotion, Department of Health)
	Chairperson: Tung-Liang Chiang 江東亮 (Institute of Health Policy and Management, National Taiwan University)  Response and Data Quality of Computer Assisted Personal Interview – The Experience of National Health Interview Survey in Taiwan Yu-Hsuan Lin 林宇旋 (Bureau of Health Promotion, Department of Health) Te-An Chang 張德安 (Bureau of Health Promotion, Department of Health) Shu-Mei Chen 陳淑眉 (Bureau of Health Promotion, Department of Health) Mei-Huey Shiau 蕭美慧 (Bureau of Health Promotion, Department of Health) Hsia-Yuan Liu 劉夏園 (Asia University)
	Chairperson: Tung-Liang Chiang 江東亮 (Institute of Health Policy and Management, National Taiwan University)  Response and Data Quality of Computer Assisted Personal Interview – The Experience of National Health Interview Survey in Taiwan Yu-Hsuan Lin 林宇旋 (Bureau of Health Promotion, Department of Health) Te-An Chang 張德安 (Bureau of Health Promotion, Department of Health) Shu-Mei Chen 陳淑眉 (Bureau of Health Promotion, Department of Health) Mei-Huey Shiau 蕭美慧 (Bureau of Health Promotion, Department of Health) Hsia-Yuan Liu 劉夏園 (Asia University) Hsin-Yu Chen 陳欣瑜 (Asia University)
	Chairperson: Tung-Liang Chiang 江東亮(Institute of Health Policy and Management, National Taiwan University)  Response and Data Quality of Computer Assisted Personal Interview – The Experience of National Health Interview Survey in Taiwan Yu-Hsuan Lin 林宇旋(Bureau of Health Promotion, Department of Health) Te-An Chang 張德安(Bureau of Health Promotion, Department of Health) Shu-Mei Chen 陳淑眉(Bureau of Health Promotion, Department of Health) Mei-Huey Shiau 蕭美慧(Bureau of Health Promotion, Department of Health) Hsia-Yuan Liu 劉夏園(Asia University) Hsin-Yu Chen 陳欣瑜(Asia University) Hsiang-Ting Chiu 邱湘婷(Asia University)

### Assessing Depression with Depression Rating Scale (DRS) in UK Nursing Homes

Yachien Huang 黃雅倩 (Centre for Health Services Studies, University of Kent)

**Discussant:** Hsing-Yi Chang 張新儀 (Center for Health Policy Research and Development, National Health Research Institutes)

#### Three Experiments in a Web Survey

Meng-Li Yang 楊孟麗 (Center for Survey Research, RCHSS, Academia Sinica)

Li-Yun Wang 王麗雲 (Center for Educational Research and Evaluation, National Taiwan Normal University)

Wei-Lin Wang 王巍霖 (Center for Educational Research and Evaluation, National Taiwan Normal University)

**Discussant:** Frauke Kreuter (Joint Program in Survey Methodology, College of Behavioral and Social Sciences, University of Maryland)

#### **BANQUET**

Day 2

AUGUST 26, 2010 (THURSDAY)		
09:30-10:15 (45mins)	THEMATIC SPEECH	
	Chairperson: Wen-Shan Yang 楊文山 (Institute of Sociology, Academia Sinica)	
	Speaker: Eric Schulte Nordholt (Statistics Netherlands)  Title: Legal Issues, On-site Facilities and Remote Access / Execution	
10:15-10:30 (15mins)	TEA BREAK	
	SESSION IV: SAMPLING and WEIGHTING	
	Chairperson: Chen-Hsin Chen 陳珍信 (Institute of Statistical Science, Academia Sinica)	
	Combining Longitudinal Surveys: Cross-sectional Weights for Prevalence Analysis Carole L. Birrell (Centre for Statistical and Survey Methodology, School of Mathematics and Applied Statistics, University of Wollongong) David G. Steel (Centre for Statistical and Survey Methodology, School of Mathematics and Applied Statistics, University of Wollongong) Richard Burns (Ageing Research Unit, Centre for Mental Health Research, Australian National University)  Discussant: Ting-Hsiang Lin 林定香 (Department of Statistics, National Taipei University)  Age Structure Distorted Problem of Applying Kish Table for the Household Interview Liping Zhang 張麗萍 (Institute of Sociology, Chinese Academy of Social Sciences)  Discussant: James M. Lepkowski (Institute for Social Research, University of	
	Michigan; Joint Program in Survey Methodology, University of Maryland)	

	Enhancing the Understanding of Organizational Influences: Examining the Effects of Weighted, Disaggregated, and Aggregated Data Jun-Yi Hsieh 謝俊義 (Department of Social and Public Affairs, Taipei Municipal University of Education) Discussant: Lung-An Li 李隆安 (Institute of Statistical Science, Academia Sinica)
12:00-13:30 (90mins)	LUNCH and BREAK
	SESSION V: DATA QUALITY
	Chairperson: Tsu-Tan Fu 傅祖壇 (Institute of Economics, Academia Sinica)
	Problems of Survey Response Behavior and Quality: Lessons from a Study of the
	Web Group Grocery Purchasing in Taiwan
	Ti Hsu 徐悌 (Department of Business Administration, Chinese Culture University)
	Tan-Ni Lee (Chinese Culture University)
	Li-Jung Huang (Chinese Culture University)
	Yi-Ting Ho (Chinese Culture University)
	Chieh-Wei Chen (Chinese Culture University)
13:30-14:30	Wen-Ling Wang (Chinese Culture University)
(60mins)	Zong-Yan Wu (Chinese Culture University)
	Yi-Hua Wang (Chinese Culture University)
	Yu-Wen Chen (Chinese Culture University)
	<b>Discussant</b> : Yih-Chearng Shiue 薛義誠 (Department of Information Management, National Central University)
	Interviewers' Traits and Survey Outcomes: Evidence from a Face-to-face Panel Study of Taiwan  Ruoh-Rong Yu 于若蓉 (Center for Survey Research, RCHSS, Academia Sinica)  Meng-Li Yang 楊孟麗 (Center for Survey Research, RCHSS, Academia Sinica)  Yu-Sheng Liu 劉育昇 (Center for Survey Research, RCHSS, Academia Sinica)  Discussant: Carole L. Birrell (Centre for Statistical and Survey Methodology, School
14:30-14:50 (20mins)	of Mathematics and Applied Statistics, University of Wollongong)  TEA BREAK

#### **SESSION VI: DATA APPLICATION**

#### Chairperson:

Ray-May Hsung 熊瑞梅 (Department of Sociology, National Chengchi University)

## The Health Impact of Malpractice Dispute on Primary Physicians in Taiwan: Elucidating the Causation

Duan-Rung Chen 陳端容 (Institute of Health Policy and Management, National Taiwan University)

Chia-Hui Tan 譚家惠 (Institute of Health Policy and Management, National Taiwan University)

Ping-Yin Kuan 關秉寅 (Department of Sociology, National Chengchi University) **Discussant:** Wei-Der Tsai 蔡偉德 (Graduate Institute of Industrial Economics,

National Central University)

### 14:50-16:20 (90mins)

#### Education and Language Preference as Determinants of Participation in Taiwan Behavioral Risk Factor Surveillance System

Sheng-Mao Hsu 許勝懋 (Survey Research Center, National Taiwan University) **Discussant:** Jiun-Hau Huang 黃俊豪 (Institute of Health Policy and Management,
National Taiwan University)

# Social Simulation: Investigating Population—Scale Phenomena from the Bottom Up

Alex Voss (School of Computer Science, University of St Andrews)
Andy Turner (School of Geography, University of Leeds)
Jing-Ya You 尤靖雅 (Academia Sinica Grid Computing, Academia Sinica)
Eric Yen 嚴漢偉 (Academia Sinica Grid Computing, Academia Sinica)
Hsin-Yen Chen 陳信言 (Academia Sinica Grid Computing, Academia Sinica)
Simon Lin 林誠謙 (Academia Sinica Grid Computing, Academia Sinica)
Ji-Ping Lin 林季平 (Center for Survey Research, RCHSS, Academia Sinica)

Discussant: Tsan-Sheng Hsu 徐讚昇 (Institute of Information Science, Academia Sinica)